The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (1626 KB) | Metadata | Table of Contents | ZAA summary
Volume 9, Issue 6, 1990, pp. 481–501
DOI: 10.4171/ZAA/419

Published online: 1990-12-31

Integration by Means of Riemann Sums in Banach Spaces I

Wolfgang Erben[1] and Gerhard Grimeisen

(1) Hochschule für Technik Stuttgart, Germany

In 1938, G. Birkhoff [2] developed a theory of integration in Banach spaces which uses the approach via modified Riemann sums. In our paper, we generalize Birkhoff’s integration by basing it on an arbitrary set of "$\mu$-partitions" (being directed in a natural way) instead of the set of all "$\mu$-partitions" of the underlying measure space $(F, \mu)$. Our technique of working with infinite Riemann sums and limits of filtered families of such sums takes advantage of the 1-point completions of certain partial universal algebras as discussed by G. Grimeisen in [13].

No keywords available for this article.

Erben Wolfgang, Grimeisen Gerhard: Integration by Means of Riemann Sums in Banach Spaces I. Z. Anal. Anwend. 9 (1990), 481-501. doi: 10.4171/ZAA/419